Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 2, NWS Key West, FL
NWS Key West, FL issued this red flag warning at Dec 14, 2010, 11:58 AM EST for Monroe County, Florida. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2010, 11:58 AM EST (16:58 UTC)
- Expired
- Dec 14, 2010, 7:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2457 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -130 m²/s²
- 0-3 km storm-relative helicity
- -54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
104 WWUS82 KKEY 141658 RFWKEY URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1158 AM EST TUE DEC 14 2010 FLZ076-077-150000- /O.NEW.KKEY.FW.W.0002.101214T1658Z-101215T0000Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS- 1158 AM EST TUE DEC 14 2010 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A RED FLAG WARNING FOR THE UPPER AND MIDDLE KEYS...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING DUE TO RELATIVE HUMIDITY VALUES BELOW 35 PERCENT FOR FOUR OR MORE HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ BS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this red flag warning went out at Dec 14, 11:10 AM EST, 48 minutes earlier.
Area forecast discussion, Dec 14, 11:10 AM EST, 48 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
1110 AM EST TUE DEC 14 2010
...RECORD BREAKING COLD WEATHER THIS AFTERNOON AND TONIGHT...
.DISCUSSION...
.CURRENTLY...
KBYX DETECTS NO PRECIPITATION ECHOES. SKIES OVER THE ISLAND CHAIN
VARY FROM MOSTLY SUNNY IN THE UPPER AND MIDDLE KEYS TO PARTLY CLOUDY
IN THE LOWER KEYS. WINDS OVER LAND ARE NORTH NEAR 15 MPH...WITH
GUSTS NEAR 25 MPH. C-MAN WINDS...ON AVERAGE...ARE NORTH NEAR 20
KNOTS...WITH GUSTS NEAR 25 KNOTS. TEMPERATURES RANGE FROM THE LOWER
40S IN THE UPPER KEYS TO THE LOWER 50S IN THE LOWER KEYS. THE
DEWPOINT IN MARATHON HAS DROPPED TO 21 DEGREES THIS PAST HOUR.
.SHORT TERM (THIS AFTERNOON AND TONIGHT)...
AN AREA OF HIGH PRESSURE OF ARCTIC ORIGIN WILL SETTLE SOUTHWARD OVER
THE SOUTHEASTERN UNITED STATES THIS AFTERNOON. THE 12Z KKEY SOUNDING
IS EXTREMELY STABLE AND EXCEPTIONALLY DRY...WITH A PRECIPITABLE
WATER VALUE JUST ABOVE ONE QUARTER OF AN INCH. ATMOSPHERIC MOISTURE
WILL REMAIN CONSTANT THIS AFTERNOON. THE EXCEPTIONALLY DRY AND
EXTREMELY STABLE AIR MASS IN PLACE WILL BE RESPONSIBLE FOR SUNNY
SKIES THIS AFTERNOON. TEMPERATURES WILL STRUGGLE TO RISE ANY HIGHER
THAN THE MID 50S THIS AFTERNOON...WHICH WILL BREAK THE DAILY RECORD
FOR COOLEST HIGH TEMPERATURE MEASURED IN KEY WEST ON DECEMBER 14TH
OF 57 DEGREES SET IN 1962.
MINIMUM TEMPERATURES NEAR 40 DEGREES IN THE UPPER KEYS COUPLED WITH
NORTH WINDS NEAR 15 MPH WILL RESULT IN MINIMUM WIND CHILL READINGS
IN THE LOWER 30S LATE TONIGHT INTO WEDNESDAY MORNING. THEREFORE...A
WIND CHILL ADVISORY MAY BE REQUIRED FOR THE UPPER KEYS LATE TONIGHT
INTO WEDNESDAY MORNING. ELSEWHERE...TEMPERATURES WILL LIKELY FALL
INTO THE UPPER 40S IN THE LOWER KEYS TONIGHT...WHICH WILL BREAK THE
DAILY RECORD FOR MINIMUM TEMPERATURE MEASURED IN KEY WEST ON
DECEMBER 15TH OF 53 DEGREES SET IN 1962.
&&
.MARINE...
A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL KEYS COASTAL WATERS THIS
AFTERNOON DUE TO SUSTAINED NORTH SURFACE WINDS NEAR 20 KNOTS...WITH
GUSTS NEAR 25 KNOTS. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR ALL
KEYS COASTAL WATERS TONIGHT. SMALL CRAFT ARE URGED TO EXERCISE
CAUTION ON THE COASTAL WATERS OF THE ATLANTIC WEDNESDAY DUE TO SEAS
BEYOND THE REEF TO UP TO 6 FEET...WITH EVEN HIGHER SEAS EXPECTED IN
THE GULF STREAM. NO ADVISORIES OR CAUTIONARY HEADLINES ANTICIPATED
WEDNESDAY NIGHT THROUGH AT LEAST SATURDAY.
&&
.FIRE WEATHER...
DESPITE AN EXCEPTIONALLY DRY AIR MASS IN PLACE...MINIMUM RELATIVE
HUMIDITY VALUES WILL REMAIN ABOVE 40 PERCENT THIS AFTERNOON DUE TO
MAXIMUM TEMPERATURES WELL BELOW NORMAL FOR THIS TIME OF YEAR.
&&
.AVIATION...
CIGS AND VSBYS SHOULD BE VFR TODAY AT THE KEY WEST AND MARATHON
TERMINALS. NORTH WINDS TO 20 KNOTS WILL CREATE CROSSWINDS GREATER
THAN 10 KNOTS ON OUR EAST-WEST RUNWAYS.
&&
.CLIMATE...
THE LOW TEMPERATURE SO FAR TODAY AT KEY WEST INTERNATIONAL AIRPORT
IS 50 DEGREES. THIS TIES THE DAILY RECORD FOR MINIMUM TEMPERATURE
MEASURED IN KEY WEST ON DECEMBER 14TH OF 50 DEGREES SET BACK IN 1962.
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL KEYS COASTAL
WATERS...GMZ031-032-033-052-053-054-072-073-074-075.
&&
PUBLIC/MARINE/FIRE/CLIMATE/DIGITAL...BS
AVIATION.............................DFM
DATA ACQUISITION.....................TF
VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWESTHazardous weather outlook, Dec 14, 10:30 AM EST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE KEY WEST FL 1030 AM EST TUE DEC 14 2010 FLZ076-077-078-GMZ031-032-033-052-053-054-072-073-074-075-151100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 1030 AM EST TUE DEC 14 2010 ...SMALL CRAFT ADVISORY IN EFFECT FOR ALL KEYS COASTAL WATERS... ...A WIND CHILL ADVISORY MAY BE REQUIRED FOR THE UPPER KEYS LATE TONIGHT INTO WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL KEYS COASTAL WATERS DUE TO SUSTAINED NORTH SURFACE WINDS NEAR 20 KNOTS...WITH GUSTS NEAR 25 KNOTS. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR ALL KEYS COASTAL WATERS TONIGHT. TEMPERATURES NEAR 40 DEGREES IN THE UPPER KEYS COUPLED WITH NORTH WINDS NEAR 15 MPH WILL RESULT IN MINIMUM WIND CHILL READINGS IN THE LOWER 30S LATE TONIGHT. A WIND CHILL ADVISORY MAY BE REQUIRED FOR THE UPPER KEYS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY TEMPERATURES NEAR 40 DEGREES IN THE UPPER KEYS COUPLED WITH NORTH WINDS NEAR 15 MPH WILL RESULT IN MINIMUM WIND CHILL READINGS IN THE LOWER 30S EARLY WEDNESDAY MORNING. A WIND CHILL ADVISORY MAY BE REQUIRED FOR THE UPPER KEYS EARLY WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BS
In the hours before
Special weather statement, Dec 14, 9:00 AM EST, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KEY WEST FL 900 AM EST TUE DEC 14 2010 FLZ076>078-142300- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- INCLUDING THE COMMUNITIES OF...KEY LARGO...MARATHON...KEY WEST 900 AM EST TUE DEC 14 2010 ...WIND CHILL ADVISORY IN EFFECT FOR THE UPPER KEYS UNTIL 10 AM EST THIS MORNING... ...RECORD COLD TEMPERATURES THIS MORNING THROUGH WEDNESDAY MORNING... THE COLDEST WEATHER OF THIS SEASON WILL IMPACT ALL OF THE FLORIDA KEYS TODAY THROUGH WEDNESDAY MORNING. AT SOUTH KEY LARGO... TEMPERATURES IN THE UPPER 30S COMBINED WITH NORTH TO NORTHWEST WINDS OF 10 TO 15 MPH ARE CREATING WIND CHILL READINGS NEAR 30 DEGREES. BY 1000 AM EST...WIND CHILL READINGS IN THE UPPER KEYS SHOULD CLIMB ABOVE 35 DEGREES. TEMPERATURES WILL STRUGGLE TO RISE ANY HIGHER THAN THE MID 50S THIS AFTERNOON...WHICH WILL BREAK THE DAILY RECORD FOR COOLEST HIGH TEMPERATURE MEASURED IN KEY WEST ON DECEMBER 14TH OF 57 DEGREES SET IN 1962. TEMPERATURES WILL LIKELY FALL INTO THE UPPER 40S IN THE LOWER KEYS TONIGHT...WHICH WILL BREAK THE DAILY RECORD FOR MINIMUM TEMPERATURE MEASURED IN KEY WEST ON DECEMBER 15TH OF 53 DEGREES SET IN 1962. THEREAFTER...WELL BELOW NORMAL TEMPERATURES WILL SLOWLY RECOVER DUE TO VERY COOL GULF AND BAY WATERS. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO FOR THE LATEST STATEMENTS CONCERNING THIS COLD AIR MASS FROM YOUR NATIONAL WEATHER SERVICE RIGHT HERE IN KEY WEST. BS
Special weather statement, Dec 14, 10:08 AM EST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KEY WEST FL 1008 AM EST TUE DEC 14 2010 FLZ076-077-078-142300- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- INCLUDING THE COMMUNITIES OF...KEY LARGO...MARATHON...KEY WEST 1008 AM EST TUE DEC 14 2010 ...RECORD COLD TEMPERATURES THIS MORNING THROUGH WEDNESDAY MORNING... ...A WIND CHILL ADVISORY MAY BE REQUIRED FOR THE UPPER KEYS LATE TONIGHT INTO WEDNESDAY MORNING... THE COLDEST WEATHER OF THIS SEASON WILL IMPACT ALL OF THE FLORIDA KEYS TODAY THROUGH WEDNESDAY MORNING. TEMPERATURES WILL STRUGGLE TO RISE ANY HIGHER THAN THE MID 50S THIS AFTERNOON...WHICH WILL BREAK THE DAILY RECORD FOR COOLEST HIGH TEMPERATURE MEASURED IN KEY WEST ON DECEMBER 14TH OF 57 DEGREES SET IN 1962. MINIMUM TEMPERATURES NEAR 40 DEGREES IN THE UPPER KEYS COUPLED WITH NORTH WINDS NEAR 15 MPH WILL RESULT IN MINIMUM WIND CHILL READINGS IN THE LOWER 30S LATE TONIGHT INTO WEDNESDAY MORNING. THEREFORE...A WIND CHILL ADVISORY MAY BE REQUIRED FOR THE UPPER KEYS LATE TONIGHT INTO WEDNESDAY MORNING. ELSEWHERE...TEMPERATURES WILL LIKELY FALL INTO THE UPPER 40S IN THE LOWER KEYS TONIGHT...WHICH WILL BREAK THE DAILY RECORD FOR MINIMUM TEMPERATURE MEASURED IN KEY WEST ON DECEMBER 15TH OF 53 DEGREES SET IN 1962. THEREAFTER...WELL BELOW NORMAL TEMPERATURES WILL SLOWLY RECOVER DUE TO VERY COOL GULF AND BAY WATERS. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO FOR THE LATEST STATEMENTS CONCERNING THIS COLD AIR MASS FROM YOUR NATIONAL WEATHER SERVICE RIGHT HERE IN KEY WEST. BS
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 3:36 PM EST | Wind Chill Advisory | KEY | Monroe | 17 hr |
| Dec 14, 3:51 PM EST | Small Craft Advisory for Hazardous Seas | KEY | 13 hr |
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.